Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2011, 10:10 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 13, 2011, 10:48 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS54 KLIX 140310
SVRLIX
LAC103-140415-
/O.NEW.KLIX.SV.W.0151.110614T0310Z-110614T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MANDEVILLE...
* UNTIL 1115 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUSH...OR 13 MILES WEST OF PICAYUNE...AND MOVING SOUTHWEST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABITA
SPRINGS AND LACOMBE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3064 8982 3062 8983 3057 8981 3054 8978
3024 8992 3025 8998 3026 9000 3030 9000
3031 9004 3036 9010 3037 9016 3038 9016
3067 8995 3067 8989
TIME...MOT...LOC 0311Z 027DEG 16KT 3056 8989
$$1 follow-up statement
562
WWUS54 KLIX 140348
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 PM CDT MON JUN 13 2011
LAC103-140358-
/O.CAN.KLIX.SV.W.0151.000000T0000Z-110614T0415Z/
ST. TAMMANY LA-
1048 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. TAMMANY PARISH IS
CANCELLED AS THE STORM HAS WEAKENED...
LAT...LON 3064 8982 3062 8983 3057 8981 3054 8978
3024 8992 3025 8998 3026 9000 3030 9000
3031 9004 3036 9010 3037 9016 3038 9016
3067 8995 3067 8989
TIME...MOT...LOC 0348Z 027DEG 16KT 3041 8998
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:43 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jun 13, 3:43 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT MON JUN 13 2011 .SHORT TERM... MAIN FOCUS FOR THIS AFTERNOON WILL BE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE AREA. ATTM...THE THREAT DOES NOT APPEAR TO BE VERY HIGH BUT DOES DEFINITELY EXIST. FOR THE MOST PART...THREW OUT MEDIUM RANGE MODELS AS THIS IS A MESOSCALE EVENT. THE CONCERN IS RELATED TO ONGOING MCS OVER NORTHERN MISSISSIPPI AS WELL AS POSSIBLY CONVECTION OUT AHEAD OF THIS FEATURE. NCEP 4KM WRF IS PERFORMING QUITE POOR TIMINGWISE SO FAR BUT LOCATION SEEMS TO BE OK. HRRR ON THE OTHER HAND SEEMS TO BE INITIALIZING MUCH BETTER WITH FCST CELLS DEVELOPING ACROSS THE SOUTHERN HALF OF MS ALONG WITH MCS SURGING SOUTHWARD. BASED ON SOUNDINGS...THE AMOUNT OF DRY AIR IN MID AND UPPER LEVELS SUGGESTS THAT DAMAGING WINDS WILL BE THE MAIN THREAT TODAY. STORMS CURRENTLY NORTHEAST OF THE AREA WILL LIKELY MOVE IN TO THE CWA WITHING THE NEXT FEW HOURS. A FEW STRONG TO POSSIBLY SEVERE POSSIBLY WITH THIS ACTIVITY. BEYOND THAT...THE QUESTION IS WHETHER THE NORTHERN MCS WILL MAKE STILL BE INTACT BY THE TIME IT REACHES THE CWA. THINKING IS THAT IT WILL BE ON A DOWNWARD TREND. ITS STILL POSSIBLE THAT IT WILL HAVE SEGMENTS THAT ARE SEVERE BUT SHOULD BE DISSIPATING. .LONG TERM... NOT A WHOLE LOT OF CHANGES THROUGHOUT THE FORECAST. GENERALLY...RAIN CHANCES WILL BE LESS THAN THEY HAVE BEEN OVER THE LAST WEEK OR SO. UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER SOUTHERN TEXAS WHICH PUTS OUR AREA UNDER THE EASTERN PERIPHERY THE RIDGE. SUBSIDENCE WILL IMPEDE MUCH DEVELOPMENT BUT EXPECT ISO SH/TS TO OCCUR MOST AFTERNOONS THIS WEEK. LESS RAIN ALSO MEANS MORE HEAT. HIGHS TO STAY WELL ABOVE NORMAL BUT BELOW RECORDS FOR THE MOST PART...MID TO LOW END UPPER 90S. IF THERE/S GOING TO BE A TIME OF THE BEST CHANCE OF RAIN THAT WILL BE MID TO LATE WEEK. MODELS SUGGEST A HIGH LATITUDE TROUGH WILL ERODE THE EASTERN EDGE OF THE RIDGE SLIGHTLY. STILL UNCLEAR IF THIS WILL BE ENOUGH TO RESULT IN WIDESPREAD CONVECTION OR NOT. MEFFER && .AVIATION... ALL SITES SHOULD REMAIN IN VFR STATUS FOR ANOTHER FEW HRS. BY 23/0Z CONVECTION MAY START TO IMPACT A FEW TERMINALS MAINLY ALONG THE NRN/NERN HALF OF THE ...MCB/ASD/HSA/GPT. CONVECTION WILL THEN WORK TO THE SOUTH LIKELY IMPACTING THE SOUTHSHORE MSY/NEW AND THEN DOWN TWRDS HUM AROUND 2/3Z. BTR IS LIKELY THE BIGGEST QUESTION MARK AS CONVECTION COULD REMAIN FAR ENOUGH EAST TO NOT IMPACT BUT IF SHRA/TSRA APPROACH BTR IT WILL LIKELY BE AROUND 0/2Z. CONVECTION SHOULD COME TO AN END AROUND 4/5Z WITH ALL SITES BACK INTO VFR STATUS. BY 10/11Z YOU COULD SEE THE USUAL SITES MCB/BTR/ASD/HUM DROP INTO MVFR STATUS TEMPORARILY. AFTER 14Z ALL SITES SHOULD BE BACK IN VFR STATUS. /CAB/ && .MARINE... PERSISTENCE WILL BE THE FOCUS FOR ALL OFFSHORE COASTAL WATERS. SURFACE RIDGE OVER THE CENTRAL GULF WILL GRADUALLY SHIFT EASTWARD THROUGH THIS WEEK. THIS WILL KEEP WINDS GENERALLY SW IN THE 5 TO 10 KT RANGE WITH TYPICAL NOCTURNAL INCREASE. ONLY VERY ISOLATED SHOWERS OFFSHORE. INLAND COASTAL WATERS SHOULD HAVE AT LEAST A LITTLE MORE CONVECTION WITH FAIRLY LIGHT WINDS...10 KTS OR LESS MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 70 97 71 95 / 30 20 10 10 BTR 73 97 73 95 / 20 10 10 10 ASD 74 95 73 94 / 30 10 10 10 MSY 76 94 75 91 / 20 10 10 10 GPT 75 94 74 92 / 30 20 10 10 PQL 71 96 74 94 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 6:11 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 611 PM CDT MON JUN 13 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 611 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR MUCH OF THE AREA. MAIN RISKS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND LARGE HAIL. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 5:43 PM CDT, 4 hours 27 minutes before
LAZ039-MSZ077-132345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CDT MON JUN 13 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING PEARL RIVER COUNTY... WASHINGTON PARISH... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF POPLARVILLE...OR ABOUT 11 MILES NORTHEAST OF VARNADO...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VARNADO... CROSSROADS...BOGALUSA AND MCNEIL THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTS NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Jun 13, 6:33 PM CDT, 3 hours 37 minutes before
MSZ081-140030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 633 PM CDT MON JUN 13 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HARRISON COUNTY... AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GULFPORT...OR ABOUT 3 MILES NORTHWEST OF GULFPORT AIRPORT...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GULFPORT AIRPORT...GULFPORT AND LONG BEACH THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 13, 6:35 PM CDT, 3 hours 35 minutes before
MSZ082-140015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 635 PM CDT MON JUN 13 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING JACKSON COUNTY... AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ESCATAWPA...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WADE AND ESCATAWPA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 13, 9:04 PM CDT, 1 hour 6 minutes before
LAZ034>037-039-040-047-048-050-058-062-064-070>072-MSZ068>071-077- 080>082-140400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 904 PM CDT MON JUN 13 2011 ...LINE OF STRONG WINDS FROM DECAYING THUNDERSTORMS MOVING SOUTHWEST AFFECTING AMITE COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...PEARL RIVER COUNTY...ST. JOHN THE BAPTIST PARISH...WEST BATON ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...JACKSON COUNTY...HARRISON COUNTY...PIKE COUNTY...WASHINGTON PARISH...ST. BERNARD PARISH...TANGIPAHOA PARISH... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY FROM A LINE OF WEAKENING THUNDERSTORMS FROM 21 MILES NORTHWEST OF LIBERTY TO 11 MILES NORTHEAST OF OCEAN SPRINGS...MOVING SOUTHWEST AT 30 MPH. ANY NEW THUNDERSTORMS THAT DEVELOP ALONG THE FRONT END OF THIS LINE WILL ENHANCE WIND SPEEDS CAUSING WARNINGS TO POSSIBLY BE ISSUED. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:13 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jun 13, 9:02 PM CDT | Special Marine Warning | LIX | 43 min | |
| Jun 13, 9:43 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jun 13, 10:29 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 13, 10:55 PM CDT | Special Marine Warning | LIX | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.